Adderall is a prescription stimulant drug that’s largely prescribed to treat attention deficit hyperactivity disorder, or ADHD, that is a common behavioral disorder typically diagnosed with youth. In people suffering from ADHD, Adderall recreational use can help to increase focus, attention, self-esteem, and impulse management skills.
Nonmedical use of Adderall may temporarily increase work production by enhancing concentration in addition to possibly producing a euphoric “high.” Adderall’s active components, amphetamine and dextroamphetamine, are like the illegal drug cocaine because they’re all stimulant drugs which increase heart rate, blood pressure, body temperature, enjoyment senses, and energy levels; and reduce inhibitions, appetite, and also the need for sleep.
The National Survey on Drug Use and Health(NSDUH) claims that in 2014, approximately 1 million people in america that had been at least 12 years old were currently abusing a stimulant drug (not including methamphetamine). Abuse of a prescription central nervous system stimulant medication, such as Adderall, led to over 40,000 visits to an emergency department (ED) at 2011, based on the Drug Abuse Warning Network (DAWN).
Overdose and Other Dangers of Sudden Adderall Abuse
Adderall recreational use might be mistreated by choosing the drug with no valid prescription, carrying more of it in some time than prescribed, or simply by changing the drug (e.g., crushing it) to take it in a manner aside from intended (e.g., snorting, smoking, or injecting it).
Adderall comes in either an immediate-release and extended-release form (Adderall XR).
If the extended-release format is changed by crushing or chewing and then eating, smoking, snorting, or injecting the drug, the planned slow and controlled release mechanism of this drug is bypassed, rather sending the whole dose of this drug straight into the bloodstream.
This may increase the chances for a toxic overdose in which the drug interrupts the machine. In the instance of an Adderall overdose, blood pressure, body temperature, and heart rate are increased too high, which might lead to seizures, heart attack, or stroke. Confusion, tremors, restlessness, fatigue, anxiety, hallucinations, stomach upset, nausea, and an irregular heart rate are all indicators of an Adderall overdose.